MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER
Catalog Number 412012
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: during 100% black/white box visual inspection on (b)(6) 2023 pharmacist found one bag to have a white floating particle inside.Drug had been added to the bag.Per batch record instruction the mini spike is changed about every 20 spikes.We tested a few spikes into the stopper after compounding and did notice visible markings on the spike after withdrawal from the vial.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
One (1) used sample without packaging was returned for investigation.Additionally, four (4) photographs were returned for evaluation.The returned photographs were subject to a visual evaluation.Photographs #1 and #4 provided information identifying a drug vial with no conclusions to be made.Photograph #2 is identified as a dispensing pin with no defect able to be identified.In photograph #3 a white particulate was observed on top of the drug vial.The exact determination of where this particulate came from cannot be concluded.The returned sample was subjected to a visual examination.No foreign matter or product coring is located on the dispensing pin.The sample was spiked multiple times into a vial with no abnormalities detected.Although no defect was able to be identified on the physical sample, through evaluation of the photograph the white particulate can be seen and therefore the defect is confirmed.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No defect can be concluded on the sample returned from the customer however white particulate can be identified in the picture provided.The exact root cause cannot be determined at this time.

Brand Name
MINI-SPIKE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18147685
Report Number2523676-2023-00739
Device Sequence Number15329282
Product Code LHI
UDI-Device Identifier04022495769671
UDI-Public(01)04022495769671
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K925401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412012
Device Lot Number0061841928
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown